Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 318, NWS Atlanta, GA

June 11, 2008Dodge County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 3:03 PM EDT for Dodge County, Pulaski County, Georgia. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 3:03 PM EDT (19:03 UTC)
Expired
Jun 11, 2008, 3:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dodge County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:20 PM EDTTSTM WND DMG5 E Hawkinsville, GATWO TREES DOWN. ROOF ALSO BLOWN OFF OF A HORSE BARN.
Jun 11, 3:20 PM EDTTSTM WND DMG8 Se Hawkinsville, GATWO TREES DOWN ON POWERLINES AT THE INTERSECTION OF LOWER RIVER ROAD AND WOODARD ROAD.
Jun 11, 3:30 PM EDTTSTM WND DMG1 S Hawkinsville, GATHE TIN ROOFS WERE TORN OFF 5 HORSEBARNS AT A HORSE RACING TRAINING FACILITY ON U.S. HIGHWAY 129. AN ADDITIONAL 5 HORSEBARNS WERE DAMAGED ALSO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 111904
SVRFFC
GAC091-235-111945-
/O.NEW.KFFC.SV.W.0318.080611T1903Z-080611T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DODGE COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 15 MILES   
  SOUTHEAST OF MOBLEY CROSSING...OR ABOUT 5 MILES SOUTHWEST OF 
  EASTMAN...MOVING WEST AT 19 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAWKINSVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3195 8327 3208 8330 3210 8335 3213 8337
      3213 8341 3211 8344 3212 8351 3234 8354
      3236 8344 3227 8334 3235 8326 3197 8312
      3192 8318
TIME...MOT...LOC 1903Z 093DEG 16KT 3215 8327

$$


19
1 follow-up statement
000 
WWUS52 KFFC 111935
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT WED JUN 11 2008

GAC091-111944-
/O.CAN.KFFC.SV.W.0318.000000T0000Z-080611T1945Z/
DODGE GA-
334 PM EDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DODGE COUNTY HAS BEEN 
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE EARLIER WARNING FOR WESTERN 
DODGE COUNTY HAS MOVED WEST INTO PULASKI COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3213 8337 3213 8342 3212 8349 3212 8351
      3234 8354 3236 8344 3212 8330 3210 8333
      3210 8335
TIME...MOT...LOC 1934Z 093DEG 16KT 3215 8343

$$

GAC235-111945-
/O.CON.KFFC.SV.W.0318.000000T0000Z-080611T1945Z/
PULASKI GA-
334 PM EDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN PULASKI COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 
6 MILES EAST OF FINLEYSON...MOVING WEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAWKINSVILLE AND WALLACE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3213 8337 3213 8342 3212 8349 3212 8351
      3234 8354 3236 8344 3212 8330 3210 8333
      3210 8335
TIME...MOT...LOC 1934Z 093DEG 16KT 3215 8343

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:31 AM EDT, 9 hours 32 minutes earlier.

Area forecast discussion, Jun 11, 5:31 AM EDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT WED JUN 11 2008

.SHORT TERM /TODAY THROUGH FRIDAY/...
MODERATE INSTABILITY AND DAYTIME HEATING SHOULD CONTRIBUTE TO
CONVECTION DEVELOPING AGAIN THIS AFTERNOON. WEAK TROUGH ACROSS THE
STATE SHOULD AID IN THE DEVELOPMENT...OTHERWISE DYNAMICS LOOK
WEAK. NO BIG CHANGE IN THE AIR MASS THROUGH FRIDAY AND MAINLY
DIURNAL THUNDERSTORMS EXPECTED EACH DAY. UPPER THICKNESS VALUES
NOT QUITE AS HIGH AS PREVIOUS DAYS...AND WITH A LOW LEVEL
SOUTHEAST FLOW...MAX TEMPERATURES SHOULD NOT BE QUITE AS HOT OVER
MUCH OF THE CWA.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS INDICATE A FRONT PUSHING INTO THE CWA ON SATURDAY AND HAVE
INCREASED POPS A BIT ACROSS THE AREA. A PATTERN CHANGE APPEARS TO
BE FORECAST FOR THE MID WEEK...WITH A TROUGH FORMING IN THE
EASTERN STATES AND RIDGING IN THE WEST. ECMWF AND GFS AGREE
OVERALL...BUT DIFFER IN STRENGTH AND PLACEMENT OF FEATURES. AT
THIS TIME...HAVE KEPT LOW CHANCE OR SLIGHT CHANCE THROUGH THE LONG
TERM.

&&

.AVIATION...
WEAKENING BERMUDA RIDGE HAS MOVED SOUTH ACROSS FL WITH WEAK TROF
EXTENDING FROM THE UPPER EAST COAST DOWN INTO CENTRAL GA. THIS TROF
WILL PUT US IN MORE EASTERLY FLOW TODAY. WINDS ARE STILL W TO NW
THIS MORNING BUT THEY SHOULD TURN EASTERLY BY 14Z. WINDS WILL STAY
EAST TO SE ALL DAY AT 5 TO 10 KTS. CEILINGS WILL BE MOSTLY FEW050 TO
SCT080 WITH SOME BKN040 IN AND AROUND ANY SHRA/TSRA DEVELOPMENT THIS
AFTERNOON. ISOLATED TO SCATTERED SHRA/TSRA ARE EXPECTED ACROSS THE
REGION SO WILL INCLUDE VCTS BETWEEN 18-03Z. THERE ARE ALSO SOME
AREAS OF PATCHY BR/HZ THIS MORNING SO WILL SEE VSBYS IN THE 3-6SM
RANGE ACROSS THE STATE TILL 13Z. ONCE THIS MORNING FOG BURNS OFF
SHOULD BE P6SM THE REST OF THE DAY.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  68  87  66  89 /  30  20  20  20  20
ATLANTA         90  71  86  69  86 /  30  20  30  20  30
BLAIRSVILLE     86  66  82  62  82 /  30  20  20  20  20
CARTERSVILLE    90  66  88  66  86 /  30  20  30  20  30
COLUMBUS        95  72  88  70  88 /  30  20  50  30  40
GAINESVILLE     91  70  86  67  85 /  30  20  20  20  20
MACON           95  71  90  68  90 /  30  20  30  20  30
ROME            91  69  90  68  90 /  30  20  30  20  30
PEACHTREE CITY  91  67  87  67  86 /  30  20  30  20  30
VIDALIA         95  70  91  68  91 /  30  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 AM EDT WED JUN 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA.

.SYNOPSIS...
WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL
FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY
TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE
BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL
GEORGIA BETWEEN 2 PM AND 10 PM TODAY.

.DISCUSSION...
A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO
STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS
FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S.
CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4
RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED
PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO
INDICATE A MARGINAL WIND DAMAGE THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.

In the hours before

Special weather statement, Jun 11, 1:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT WED JUN 11 2008

GAZ069>071-079>082-111830-
151 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING IN PORTIONS OF TAYLOR... CRAWFORD...
TALBOT... BIBB... UPSON... MONROE AND LAMAR COUNTIES UNTIL 230 PM
EDT...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER UPSON...CRAWFORD AND NORTH
TAYLOR COUNTIES. THESE STORMS WERE DRIFTING WEST NORTHWEST AT 5 TO
10 MPH.

WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE MUSELLA...LOG TOWN...YATESVILLE... CULLODEN...
CARSONVILLE...WESLEY...PRATTSBURG...SPREWELL BLUFF STATE
PARK...ROLAND...PICKARD...THOMASTON AND PLEASANT HILL.
Special weather statement, Jun 11, 2:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT WED JUN 11 2008

GAZ074-084-085-096-097-109-111845-
205 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT
LIGHTNING IN PORTIONS OF DODGE...BLECKLEY...LAURENS...JOHNSON...
WILKINSON AND WASHINGTON COUNTIES UNTIL 245 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LAURENS...NORTH DODGE AND SOUTH
WILKINSON COUNTIES. THESE STORMS WERE DRIFTING TO THE WEST AND
NORTHWEST AT 5 TO 10 MPH.

WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE LOWERY...PLAINFIELD...CADWELL... RENTZ...YONKERS...
MONTROSE...EAST DUBLIN...DUDLEY...DUBLIN...DEXTER AND CHESTER.
Special weather statement, Jun 11, 2:06 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT WED JUN 11 2008

GAZ089-090-111845-
206 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHEAST
CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 245 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING IN NORTHEAST CHATTAHOOCHEE
COUNTY...11 MILES SOUTHEAST OF MIDLAND...MOVING NORTHWEST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  THIS THUNDERSTORM WILL
MOVE INTO EASTERN MUSCOGEE COUNTY AND AFFECT THE CITIES OF MIDLAND
AND EVENTUALLY COLUMBUS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 11, 2:34 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     DUBLIN                  32.54N 82.92W
06/10/2008                   LAURENS            GA   PUBLIC

            AT LEAST 12 TREES DOWN NEAR THE INTERSECTION OF I-16 AND
            U.S. 441. SEVERAL MORE TREES DOWN NEAR INDUSTRIAL
            BOULEVARD AND NEAR THE DUBLIN HIGHSCHOOL. TIN ROOF PEELED
            OFF A BUILDING ON INDUSTRIAL BOULEVARD.

&&

ABEASLEY
Special weather statement, Jun 11, 2:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT WED JUN 11 2008

GAZ078-079-111930-
244 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT
LIGHTNING IN HARRIS AND TALBOT COUNTIES UNTIL 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER TALBOT COUNTY NEAR TALBOTTON...
AND ANOTHER STORM OVER SOUTHEAST HARRIS COUNTY NEAR WAVERLY HALL.
THESE STORMS WERE DRIFTING NORTHWEST AT 5 TO 10 MPH.

WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL
HAIL ARE POSSIBLE AS THESE STORMS MOVE ACROSS PORTIONS OF HARRIS AND
TALBOT COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PRATTSBURG...JUNCTION CITY...GENEVA...
TALBOTTON...FLINT HILL...WOODLAND...WAVERLY HALL...SHILOH AND
PLEASANT HILL.
Special weather statement, Jun 11, 2:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT WED JUN 11 2008

GAZ097-111945-
259 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND PEA-SIZED HAIL IN LAURENS
COUNTY UNTIL 345 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING OVER BREWTON...MOVING NORTHWEST AT 10
MPH. ADDITIONAL THUNDERSTORMS WERE NOTED ACROSS NORTHERN LAURENS
COUNTY...NORTH OF DUBLIN AND BETWEEN DUDLEY AND ALLENTOWN.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:15 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens34 min
Jun 11, 2:15 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Jun 11, 2:51 PM EDTSevere Thunderstorm WarningFFCTalbot39 min
Jun 11, 3:31 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs44 min
Jun 11, 3:38 PM EDTSevere Thunderstorm WarningFFCMeriwether52 min
Jun 11, 3:54 PM EDTSevere Thunderstorm WarningFFCBibb51 min
Jun 11, 4:14 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach46 min
Jun 11, 4:17 PM EDTSevere Thunderstorm WarningFFCHarris18 min
Jun 11, 4:52 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton38 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningFFCCoweta25 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningFFCPaulding51 min
Jun 11, 6:14 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington46 min
Jun 11, 6:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Floyd, Gordon, Paulding, Pickens and 1 more50 min
Jun 11, 6:51 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jun 11, 7:04 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk41 min
Jun 11, 7:21 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Union39 min
Jun 11, 7:25 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Pickens, Whitfield50 min
Jun 11, 7:26 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon, Murray, Polk64 min
Jun 11, 7:33 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington42 min
Jun 11, 7:56 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.